Deciding to quit beta-blocker

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dixibella
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 4/23/2009 5:41 AM (GMT -7)   
So I forgot my Toprol yesterday and I was exhausted all day, napped for 2 hrs, and feel a little weird today but I'm thinking of not taking it again. I'm on a tiny dose (12.5mg) so its not like I'm just going cold turkey from a high dose. I'm a little nervous about it though because I'm traveling next week for work and I'm very nervous about that. I've been avoiding thinking about it but now its down to a few more days before my flight and I'm starting to feel tense about it and having nightmares (which is apparently one of the side effects of the toprol!). So I'm just hesitant to take it but  on the flip side don't want to be more nervous for my trip.
Plus I'm not sure if this is just a flare-up of my medication anxiety since my doctor wants me on the meloxicam for my hip injury when I came off my horse so...

Raniah
Veteran Member


Date Joined Mar 2009
Total Posts : 1190
   Posted 4/23/2009 5:46 AM (GMT -7)   
Hey Dixi,
 
I don't know much about beta blockers, but I do know that it's usually a good thing to check with the doc before altering or eliminating part of your meds schedule.  I'd give a call just to run it by him/her.  I'll keep you in my prayers re: your trip for work.  ((hugs))
Living one day at a time. 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/23/2009 8:36 AM (GMT -7)   
Hey sweetie, wondering why you want to stop your beta blocker as it is a good medicine for people with anxiety.  I have been taking Inderal for years at a low dose and I find it has helped me.
 
If your headed out on a trip, perhaps you should take it and when you get back discuss going off of this med with your physician.
 
Hugs,
Kitt
 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 4/23/2009 10:10 AM (GMT -7)   
I was wondering why you wanted to stop the Toprol, also. I tried Carvedilol and Toprol extended release. I'm still taking a form of Toprol. It helps with anxiety by blocking epinephrine. My problem is that it lowers my blood pressure too much and I still have the skipped beats.
 
I've noticed I'm tired all the time but I'm not sure if it's from the meds. Anyway, think about whether or not you really want to go off the medication. You may need it for your trip. Talk to your doctor about it.
Anxiety Disorder/Mitral Valve Prolapse
 
50 mg. Lopressor, 40 mg. Prozac, Ativan as needed.


dixibella
Regular Member


Date Joined Feb 2009
Total Posts : 161
   Posted 4/24/2009 4:21 AM (GMT -7)   
Thanks for the replies. I thought better of quitting and took it yesterday and I'll continue to take it until my trip is over and then see how I feel. Once it started to leave my system I started getting the palpitations like crazy so I guess I'm not quite ready to be med free. I just hate taking more than one thing at a time, I'm sure its part of my anxiety but I feel guilty about carrying around lots of pill bottles like I can't live without medication. I know it helps me but I still feel like I shouldn't need it. Although I acknowledge that I will need it for my trip because I am starting to get pretty wound up about it. I just hope after the trip I can get a grip on my nerves. I know when the weather gets nicer it is so much easier to deal with so I'm impatient with myself.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/24/2009 4:27 AM (GMT -7)   

Good Morning dixibella

I am glad you are going to wait until after your trip to decide whether to continue your beta blocker.  :)

I wish you a safe and happy trip without anxiety.

Hugs,
Kitt


 

Kitt, Co-Moderator:
Anxiety/Panic 
Co-Moderator Depression
  Forums
Moderator: GERD/Heartburn
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources


Aries8
Veteran Member


Date Joined Dec 2008
Total Posts : 1015
   Posted 4/27/2009 1:40 PM (GMT -7)   
Don't worry about being on more than one med. I worried about that, too. Who cares? If your days are anxiety free, then it's worth it! Your dose is very low and I wouldn't worry about it.
Anxiety Disorder/Mitral Valve Prolapse
 
50 mg. Lopressor, 40 mg. Prozac, Ativan as needed.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:50 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
160 Guest(s), 1 Registered Member(s) are currently online.  Details
UC prisoner


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer